Hair falling out - Sertraline - Mental Health Sup...

Mental Health Support
25,819 members15,177 posts

Hair falling out - Sertraline

Kdon91
Kdon91

I’ve been on 150mg Sertraline and 50g Quetiapine for around 8 months now. I’m really struggling with my hair falling out, it’s quite a lot at once. I went to my hairdressers in January and she could tell it had thinned, it’s definitely getting worse. I think it’s from the Sertraline, has anyone else experienced this and does anyone have any tips?

5 Replies
oldestnewest

Been on Quetiapine but never had any effect, like hair loss - makes you think clearer though. But still talk to your doctor about this. Sorry this is happening to you

Have you had vitamin levels checked - particularly folate (B9) and B12 - deficiencies of both can cause hair loss and anxiety/depression. Hypothyroidism can cause both sets of symptoms as well.

Sertraline is also an SSRI and can affect folate levels.

I'd actually suggest taking to pharmacist rather than a GP as they tend to be more knowledgeable about side-effects (and also interactions with any other medication you might be taking (prescribed or over the counter - including herbal remedies and vitamin supplementation)

You are the first person to link antidepressants to hair loss. Nothing wrong with that except you are suffering.

From my experience there is a reasonable probability of a number of various health conditions in addition to medication that could be responsible.

Gambit makes a fair point about seeing a pharmacist because they specialise in knowledge of medications of all types. Your doctor has to run a blood test to find out what is happening with your chemistry.

I hope you get to the bottom of this real soon

Generally this may be caused by age, I am turning into a bald Monk, my hair is very fine and thin.

Consider looking in the NHS Information site for medications A to Z. You can also check by entering the name of the drug directly on the Internet.

Do a little bit of research before you make an appointment with your GP. that will save time and also allow you to confirm and decide if it is something to do with this medication.

Sometimes stress and Anxiety can cause loss of hair, although it is not that common.

As mentioned above age can also cause lack of hair.

Good Luck, Keep safe

BOB

Stress from med conditions n life n nutrition is my thought.

You may also like...